Alert archive / Oregon / High Wind Warnings in 2013

High Wind Warning 7, NWS Pendleton, OR

December 16, 2013Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Dec 16, 2013, 2:23 PM PST for Union County, Oregon. It took effect at Dec 16, 2013, 10:00 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2013, 2:23 PM PST (22:23 UTC)
In effect from
Dec 16, 2013, 10:00 PM PST
Expired
Dec 17, 2013, 5:28 PM PST
In force
19 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 162223
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PST MON DEC 16 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
TONIGHT THROUGH TUESDAY NIGHT...

A STRONG PRESSURE GRADIENT WILL DEVELOP OVER SOUTHEAST OREGON THIS
EVENING AND PERSIST THROUGH TUESDAY EVENING. THIS GRADIENT WILL
CAUSE VERY STRONG SOUTHERLY WINDS OVER THE LADD AND PYLES CANYON
AREAS OF THE GRANDE RONDE VALLEY.

ORZ049-170630-
/O.NEW.KPDT.HW.W.0007.131217T0600Z-131218T0600Z/
GRANDE RONDE VALLEY-
223 PM PST MON DEC 16 2013

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST TUESDAY FOR LADD AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM
10 PM THIS EVENING TO 10 PM PST TUESDAY. 

* TIMING: SOUTHERLY WINDS WILL INCREASE TO POTENTIALLY DAMAGING
  LEVELS TONIGHT. IT IS EXPECTED THAT THESE WINDS WILL PERSIST
  THROUGH TUESDAY EVENING.

* WINDS:  SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DRIVERS ALONG HIGHWAY 203 AND 237 WILL EXPERIENCE
  HAZARDOUS CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL EXPERIENCE
  STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN AREAS PRONE TO
CROSSWINDS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

BIEDA

$$
5 follow-up statements
000 
WWUS76 KPDT 170623
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1023 PM PST MON DEC 16 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY LATER
TONIGHT THROUGH TUESDAY NIGHT...

A STRONG PRESSURE GRADIENT WILL DEVELOP OVER SOUTHEAST OREGON
TONIGHT AND PERSIST THROUGH TUESDAY EVENING. THIS GRADIENT WILL
CAUSE VERY STRONG SOUTHERLY WINDS OVER THE LADD AND PYLES CANYON
AREAS OF THE GRANDE RONDE VALLEY.

ORZ049-171430-
/O.CON.KPDT.HW.W.0007.000000T0000Z-131218T0600Z/
GRANDE RONDE VALLEY-
1023 PM PST MON DEC 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY
FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST TUESDAY. 

* TIMING: STRONG SOUTHERLY WINDS WILL INCREASE TONIGHT. IT IS
  EXPECTED THAT THESE WINDS WILL PERSIST THROUGH TUESDAY EVENING.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS: DRIVERS ALONG HIGHWAY 203 AND 237 WILL EXPERIENCE 
  HAZARDOUS CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN AREAS PRONE
TO CROSSWINDS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&



$$
000 
WWUS76 KPDT 171330
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PST TUE DEC 17 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
TODAY THROUGH THIS EVENING...

A STRONG PRESSURE GRADIENT WILL CONTINUE OVER SOUTHEAST OREGON
TODAY AND PERSIST THROUGH THIS EVENING. THIS GRADIENT WILL CAUSE
VERY STRONG SOUTHERLY WINDS OVER THE LADD AND PYLES CANYON AREAS
OF THE GRANDE RONDE VALLEY.

ORZ049-172300-
/O.CON.KPDT.HW.W.0007.000000T0000Z-131218T0600Z/
GRANDE RONDE VALLEY-
530 AM PST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE TODAY. IT IS
  EXPECTED THAT THESE WINDS WILL PERSIST THROUGH THIS EVENING.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DRIVERS ALONG HIGHWAY 203 AND 237 WILL EXPERIENCE 
  HAZARDOUS CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN AREAS PRONE
TO CROSSWINDS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 171551
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
751 AM PST TUE DEC 17 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
TODAY THROUGH THIS EVENING...
...FREEZING FOG THIS MORNING IN THE COLUMBIA RIVER GORGE AND THE
OREGON LOWER COLUMBIA BASIN...

A STRONG PRESSURE GRADIENT WILL CONTINUE OVER SOUTHEAST OREGON
TODAY AND PERSIST THROUGH THIS EVENING. THIS GRADIENT WILL CAUSE
VERY STRONG SOUTHERLY WINDS OVER THE LADD AND PYLES CANYON AREAS
OF THE GRANDE RONDE VALLEY. AREAS OF FREEZING FOG WILL CAUSE
TRAVEL PROBLEMS THIS MORNING IN THE LOWER COLUMBIA BASIN OF OREGON
AND THE COLUMBIA RIVER GORGE.

ORZ049-180000-
/O.CON.KPDT.HW.W.0007.000000T0000Z-131218T0600Z/
GRANDE RONDE VALLEY-
751 AM PST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE TODAY. IT IS 
  EXPECTED THAT THESE WINDS WILL PERSIST THROUGH THIS EVENING. 

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DRIVERS ALONG HIGHWAY 203 AND 237 WILL EXPERIENCE 
  HAZARDOUS CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN AREAS PRONE
TO CROSSWINDS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-WAZ024-171900-
/O.NEW.KPDT.ZF.Y.0006.131217T1551Z-131217T1900Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...WHITE SALMON
751 AM PST TUE DEC 17 2013

...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZING
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

* TIMING: FREEZING FOG WITH REDUCED VISIBILITIES WILL CONTINUE
  THROUGH MUCH OF THE MORNING. VISIBILITIES SHOULD IMPROVE BETWEEN
  10 AM AND NOON.

* VISIBILITY: ONE QUARTER OF A MILE OR LESS...MAINLY AFFECTING
  LOCATIONS AT AND BELOW 800 FEET MEAN SEA LEVEL.

* IMPACTS: MOTORISTS SHOULD REDUCE TRAVEL SPEEDS AND BE PREPARED
  FOR RAPIDLY CHANGING VISIBILITIES. ALSO AIR AND ROAD
  TEMPERATURES ARE NEAR OR BELOW FREEZING. AS A RESULT...ICE
  PATCHES WILL BE POSSIBLE MAKING ROADWAYS SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$
000 
WWUS76 KPDT 171851
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1051 AM PST TUE DEC 17 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
THROUGH THIS EVENING... 
...FREEZING FOG IN THE COLUMBIA RIVER GORGE AND THE OREGON LOWER
COLUMBIA BASIN...

A STRONG PRESSURE GRADIENT WILL CONTINUE OVER SOUTHEAST OREGON
TODAY AND PERSIST THROUGH THIS EVENING. THIS GRADIENT WILL CAUSE
VERY STRONG SOUTHERLY WINDS OVER THE LADD AND PYLES CANYON AREAS
OF THE GRANDE RONDE VALLEY. AREAS OF FREEZING FOG WILL CAUSE
TRAVEL PROBLEMS IN THE LOWER COLUMBIA BASIN OF OREGON AND THE
COLUMBIA RIVER GORGE INTO EARLY AFTERNOON.

ORZ049-180300-
/O.CON.KPDT.HW.W.0007.000000T0000Z-131218T0600Z/
GRANDE RONDE VALLEY-
1051 AM PST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE TODAY. IT IS 
  EXPECTED THAT THESE WINDS WILL PERSIST THROUGH THIS EVENING. 

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DRIVERS ALONG HIGHWAY 203 AND 237 WILL EXPERIENCE 
  HAZARDOUS CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN AREAS PRONE
TO CROSSWINDS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-WAZ024-172100-
/O.EXT.KPDT.ZF.Y.0006.000000T0000Z-131217T2100Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...WHITE SALMON
1051 AM PST TUE DEC 17 2013

...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* TIMING: FREEZING FOG WITH REDUCED VISIBILITIES WILL CONTINUE
  INTO EARLY AFTERNOON. VISIBILITIES SHOULD IMPROVE BETWEEN NOON
  AND 2 PM.

* VISIBILITY: ONE QUARTER OF A MILE OR LESS...MAINLY AFFECTING 
  LOCATIONS AT AND BELOW 800 FEET MEAN SEA LEVEL.

* IMPACTS: MOTORISTS SHOULD REDUCE TRAVEL SPEEDS AND BE 
  PREPARED FOR RAPIDLY CHANGING VISIBILITIES. ALSO AIR AND 
  ROAD TEMPERATURES ARE NEAR OR BELOW FREEZING. AS A RESULT...
  ICE PATCHES WILL BE POSSIBLE MAKING ROADWAYS SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$
000 
WWUS76 KPDT 180128
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
528 PM PST TUE DEC 17 2013

ORZ049-180230-
/O.CAN.KPDT.HW.W.0007.000000T0000Z-131218T0600Z/
GRANDE RONDE VALLEY-
528 PM PST TUE DEC 17 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG SOUTHERLY WINDS IN THE GRANDE RONDE VALLEY ARE DECREASING
THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 16, 9:25 AM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Dec 16, 9:25 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
925 AM PST MON DEC 16 2013

.UPDATE...NORTHWESTERLY LOW LEVEL WINDS OF 30 KTS IS DESCENDING DOWN
THE EAST SLOPES OF THE WASHINGTON CASCADES THIS MORNING, WHICH
SHOULD WEAKEN AS THE DAY PROGRESSES.  TEMPERATURE AND PRESSURE
GRADIENTS ARE INCREASING ACROSS SOUTHEAST OREGON, WITH GUSTY WINDS
INCREASING ACROSS THE SOUTHERN GRANDE RONDE VALLEY.  THIS GRADIENT
WILL STRENGTHEN DURING THE OVERNIGHT HOURS, SO WILL MONITOR TO SEE
IF ANY HIGHLIGHTS ARE NEEDED.  AS A RESULT, WIND GRIDS WERE UPDATED
TO GRADUALLY DECREASE THE WINDS ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES AND INCREASE WINDS IN THE SOUTHERN GRANDE RONDE
VALLEY.  OTHERWISE, TEMPERATURE GRIDS WERE UPDATED AS MANY LOCATIONS
WERE MUCH WARMER THAN EXPECTED.  BIEDA

&&

.AVIATION...18Z TAFS...VARIABLE HIGH LEVEL CLOUDS WILL CONTINUE TO
CROSS THE AREA THE NEXT 24 HOURS. HAVE NOT PUT FOG IN FOR TUESDAY
MORNING YET.  MODEL SOUNDINGS INDICATE THE POTENTIAL...BUT MOS
GUIDANCE IS HOLDING OFF ON ANY FOG DEVELOPMENT.  WILL TAKE A CLOSER
LOOK AT THE NEXT SET OF GUIDANCE/MODEL DATA AND CONSIDER MAKING
MENTION OF FG/BR FROM 12-18Z IN THE 00Z TAF PACKAGE.  SURFACE WINDS
WILL GENERALLY REMAIN LESS THAN 10 KTS. WEBER

&&

.PREV DISC... /ISSUED 315 AM PST MON DEC 16 2013/

SHORT TERM...TODAY THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE WILL
PERSIST OFFSHORE WITH NORTHWEST FLOW OVER EASTERN WASHINGTON AND
OREGON TODAY. A WEAK DISTURBANCE IN THE NORTHWEST FLOW WILL MOVE
THROUGH CANADA AND NORTHERN WASHINGTON TODAY. THE BEST LIFT WILL
REMAIN IN CANADA SO MAIN EFFECT WILL BE VARIABLE MID/HIGH CLOUDS AND
SOME SHOWERS IN THE WASHINGTON CASCADES. STRONG INVERSIONS WILL FORM
AGAIN TONIGHT OVER THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS.
PATCHY FOG AND FREEZING FOG MAY DEVELOP LATE TONIGHT OVER THE LOWER
COLUMBIA BASIN AND YAKIMA VALLEY. ANOTHER WEAK DISTURBANCE WILL MOVE
THROUGH WASHINGTON TUESDAY. THIS WILL SHIFT THE FLOW ALOFT TO THE
WEST ALLOWING SOME PRECIPITATION TO DEVELOP IN THE WASHINGTON
CASCADES. TUESDAY NIGHT AND WEDNESDAY A COLD FRONT WILL SAG SOUTH
ACROSS WASHINGTON AND NORTHERN OREGON. PRECIPITATION WILL SPREAD
SOUTH ALONG THE CASCADES TUESDAY NIGHT AND SPREAD EAST WEDNESDAY.
SNOW LEVELS WILL BE OVER 6000 FT TUESDAY AFTERNOON AND DROP TO 2000
TO 5000 FEET WEDNESDAY.  COONFIELD

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE COLD FRONT WILL
PUSH THROUGH THE REGION ON WEDNESDAY NIGHT AND MOUNTAIN SNOW SHOWERS
WILL TAPER OFF ON THURSDAY MORNING. MUCH COLDER AIR WILL FOLLOW THIS
FRONT AND THURSDAYS HIGH TEMPERATURES WILL ONLY BE IN THE MID 20S TO
MID 30S. HIGH PRESSURE WILL THEN REBUILD IN THE EAST PACIFIC
ALLOWING FOR A GRADUAL WARMUP FRIDAY THROUGH SUNDAY THAT WILL BRING
LOWER ELEVATION HIGHS BACK INTO THE 40S BY SUNDAY. YET DESPITE THE
RIDGE OF HIGH PRESSURE...NORTHWESTERLY FLOW ALOFT WILL BRING ANOTHER
DISTURBANCE THROUGH THE AREA ON FRIDAY. THE LOWER COLUMBIA BASIN
WILL BE PARTIALLY RAIN-SHADOWED SO PRECIPITATION CHANCES WILL BE
MINIMAL...BUT SNOW CAN BE EXPECTED IN THE MOUNTAINS. UPSLOPE SHOWERS
WILL PERSIST THROUGH THE WEEKEND. BREEZY WINDS ARE ALSO ANTICIPATED
WITH THIS SYSTEM...ESPECIALLY ON FRIDAY AFTERNOON. UNSETTLED WEATHER
WILL CONTINUE INTO NEXT WEEK WITH ANOTHER WEATHER DISTURBANCE ON
EITHER MONDAY OR MONDAY NIGHT.  TRIMARCO

AVIATION...12Z TAFS...VARIABLE HIGH LEVEL CLOUDS WILL CONTINUE TO
CROSS THE AREA THE NEXT 24 HOURS. DESPITE A LACK OF SIGNIFICANT
CLOUD COVER...FOG IS NOT EXPECTED...EXCEPT FOR SOME PATCHY FOG NEAR
KYKM THIS MORNING. SURFACE WINDS WILL GENERALLY REMAIN LESS THAN 10
KTS.  82

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  29  42  32 /   0   0   0  10
ALW  53  31  39  34 /   0   0   0  10
PSC  52  28  41  31 /   0   0   0  10
YKM  45  27  40  29 /   0   0   0  10
HRI  53  29  41  32 /   0   0   0  10
ELN  53  25  40  29 /   0   0  10  10
RDM  52  24  50  25 /   0   0   0  10
LGD  42  26  43  29 /   0   0  10  10
GCD  44  26  45  28 /   0   0   0  10
DLS  50  31  44  34 /   0   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
TUESDAY : YELLOW
WEDNESDAY : YELLOW

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

98/82/89
Hazardous weather outlook, Dec 15, 5:12 PM PST, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
512 PM PST SUN DEC 15 2013

ORZ049-160315-
GRANDE RONDE VALLEY-
512 PM PST SUN DEC 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

STRONG SOUTH WINDS IN THE GRANDE RONDE VALLEY WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ028-160315-
LOWER COLUMBIA BASIN OF WASHINGTON-
512 PM PST SUN DEC 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE ICE JAM ON THE YAKIMA RIVER IN WEST RICHLAND HAS DISSIPATED
AND IS NO LONGER CAUSING FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Oregon, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.